i tried going off of provigil and had really awful withdrawal. i kept feeling like i was about to fall asleep at any moment even though the day i stopped it i was riding on roller coasters at an amusement park! that lasted about 3 days, and then i was really out of it – spacey and disoriented. then i gave up and went back on it at a lower dose so i could function.
my doctor says there’s not supposed to be any withdrawal for provigil (so useful, right?!). so what i’m wondering is what other people’s experiences are with provigil withdrawal. have you had it? if so, what happened? how long did it last?
i’m feeling a lot better now, and i’m taking very little provigil. i’m trying to figure out if lamictal is working excessively fast or if 50mg/day of provigil is somehow enough for me at the moment or if i even need provigil at all (and i’ve just made it through withdrawal)…
Re: provigil withdrawal
there shouldn’t be any physical withdrawal coming off of provigil. it doesn’t stay in your system very long and doesn’t cause any real long-term chemical changes. (which is why my doctor says it’s “not a real medicine, it’s just a pill”.)
that said, just because there shouldn’t be withdrawal doesn’t mean that you won’t feel anything. if you’ve successfully been on a med for awhile, there’s the chance of psychological withdrawal. and with provigil, there’s also the chance that you’ll just notice not having it.
i know when i don’t take mine for a day or two, i notice the difference. it’s not withdrawal, but i do notice being more tired and foggy. which makes sense.
you should talk to your pdoc about what to keep/drop. i think it depends on what you were on the provigil for and what you’re going onto the lamictal for.
and it is possible for lamictal to start working pretty quickly. or you could have my reaction to – be on it for a little while and see absolutely nothing…